Alert archive / Wyoming / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 129, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 12, 2009, 5:12 PM MDT for Converse County, Wyoming. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2009, 5:12 PM MDT (23:12 UTC)
- Expired
- Jul 12, 2009, 6:15 PM MDT
- In force
- 63 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
County Converse County, WY
The radar
The Cheyenne radar (KCYS), 204 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 5:58 PM MDT | HAIL 1.75 | 7 W Douglas, WY | DIME TO GOLFBALL HAIL I-25 MP 146 |
| Jul 12, 6:04 PM MDT | HAIL 1 | Douglas, WY | DIME TO QUARTER HAIL IN TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2818 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 122312 SVRCYS WYC009-130015- /O.NEW.KCYS.SV.W.0129.090712T2312Z-090713T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 512 PM MDT SUN JUL 12 2009 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CONVERSE COUNTY IN EAST CENTRAL WYOMING... * UNTIL 615 PM MDT * AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF ROLLING HILLS ESTATES...OR 21 MILES NORTHWEST OF DOUGLAS... AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RED ROCK SPRING AROUND 540 PM MDT. DOUGLAS AROUND 610 PM MDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE I-25 EXIT 151 AND I-25 EXIT 146. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 137 AND 156. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4302 10523 4262 10542 4290 10583 4302 10578 TIME...MOT...LOC 2312Z 293DEG 18KT 4292 10572 $$ RUBIN
4 follow-up statements
000 WWUS55 KCYS 122335 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 535 PM MDT SUN JUL 12 2009 WYC009-130015- /O.CON.KCYS.SV.W.0129.000000T0000Z-090713T0015Z/ CONVERSE WY- 535 PM MDT SUN JUL 12 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR CENTRAL CONVERSE COUNTY... AT 533 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR I-25 EXIT 151...OR 11 MILES NORTHWEST OF DOUGLAS...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DOUGLAS AROUND 605 PM MDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE I-25 EXIT 146. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 137 AND 153. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. && LAT...LON 4298 10525 4262 10542 4289 10578 4297 10568 TIME...MOT...LOC 2335Z 301DEG 19KT 4283 10558 $$ RUBIN
000 WWUS55 KCYS 122346 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 546 PM MDT SUN JUL 12 2009 WYC009-130015- /O.CON.KCYS.SV.W.0129.000000T0000Z-090713T0015Z/ CONVERSE WY- 546 PM MDT SUN JUL 12 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR CENTRAL CONVERSE COUNTY... AT 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR I-25 EXIT 146...OR 7 MILES WEST OF DOUGLAS...MOVING SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DOUGLAS AROUND 600 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 138 AND 152. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. && LAT...LON 4282 10568 4290 10560 4298 10525 4262 10542 TIME...MOT...LOC 2346Z 307DEG 21KT 4279 10552 $$ RUBIN
000 WWUS55 KCYS 130006 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 606 PM MDT SUN JUL 12 2009 WYC009-130015- /O.CON.KCYS.SV.W.0129.000000T0000Z-090713T0015Z/ CONVERSE WY- 606 PM MDT SUN JUL 12 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR CENTRAL CONVERSE COUNTY... AT 604 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR DOUGLAS...MOVING SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DOUGLAS THROUGH 615 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 137 AND 148. AT 558 PM MDT...GOLFBALL SIZE HAIL WAS REPORTED 7 MILES WEST OF DOUGLAS. AT 605 PM MDT...QUARTER SIZE HAIL WAS REPORTED IN DOUGLAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. && LAT...LON 4283 10552 4282 10532 4262 10542 4276 10560 TIME...MOT...LOC 0005Z 307DEG 21KT 4272 10546 $$ RUBIN
000 WWUS55 KCYS 130012 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 612 PM MDT SUN JUL 12 2009 WYC009-130021- /O.EXP.KCYS.SV.W.0129.000000T0000Z-090713T0015Z/ CONVERSE WY- 612 PM MDT SUN JUL 12 2009 ...SEVERE THUNDERSTORM WARNING NUMBER 129 FOR CENTRAL CONVERSE COUNTY EXPIRES AT 615 PM MDT... ANOTHER SEVERE THUNDERSTORM WARNING...NUMBER 131...IS IN EFFECT FOR NORTHEASTERN ALBANY COUNTY...SOUTHEASTERN CONVERSE COUNTY AND NORTHWESTERN PLATTE COUNTY UNTIL 715 PM MDT. LAT...LON 4283 10552 4282 10532 4262 10542 4276 10560 TIME...MOT...LOC 0011Z 307DEG 21KT 4270 10542 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 12:50 PM MDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jul 12, 12:50 PM MDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1250 PM MDT SUN JUL 12 2009 .SHORT TERM...TONIGHT THROUGH TUESDAY... CONVECTION BEGINNING TO FIRE OVER THE MTNS OF COLORADO AS MOISTURE CONTINUES TO ROTATE AROUND PERIPHERY OF UPPER HIGH. WEAK WAVE IN FLOW APPEARS TO BE TURNING EAST ACROSS NW COLORADO AND THIS WILL CONTINUE TO INCREASE THE CONVECTION OVER THE REGION INTO THIS EVENING. ACTIVITY SHOULD MOVE OUT BY LATE IN THE EVENING AS UPPER IMPULSE MOVES EAST. LITTLE CAHNGE SEEN FOR MONDAY WITH ANOTHER ROUND OF CONVECTION EXPECTED TO INITIATE IN THE AFTERNOON...THIS TIME AIDED BY APPROACHING UPPER TROF AND COLD FRONT. QUITE WARM TEMPERATURES EXPECTED AS THERMAL RIDGE MOVES ACROSS AHEAD OF THE UPPER TROF. WILL CHEYENNE ATTAIN ITS FIRST 90 DEGREE TEMPERATURE OF THE SEASON? EXPECT GENERAL AREA OF THUNDERSTORMS TO MOVE ACROSS THE EASTERN CWA MONDAY AFTERNOON AND EVENING AS SFC FRONT MOVES BY WITH ACTIVITY EXITING THE CWA BY LATE MONDAY EVENING. BREEZY AND COOLER CONDITIONS EXPECTED FOR TUESDAY AS UPPER TROF MOVES INTO THE NORTHERN PLAINS. NAM HINTS AT A BIT OF CONVECTION NEAR THE WY/COLORADO BORDER JUST EAST OF THE MTNS LATE TUESDAY AFTERNOON SO WILL CONTINUE UNMENTIONED POPS IN THAT AREA. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... TUESDAY NIGHT THE UPPER LEVEL RIDGE WILL BE CENTERED OVER THE PACIFIC NORTHWEST...AND COOLER...DRIER AND MORE STABLE CONDITIONS WILL PREVAIL WITH HIGHS WEDNESDAY EXPECTED TO BE SLIGHTLY COOLER THAN NORMAL. THE SHORT-WAVE DISTURBANCE WHICH WILL BRING THE COLD FRONT THROUGH EARLY IN THE WEEK WILL STALL WEST OF JAMES BAY AND OVER THE NORTHERN GREAT LAKES THROUGH THE EARLY PART OF NEXT WEEKEND. THE TAIL END OF THE SHORT-WAVE ENERGY ALOFT ROTATING AROUND THIS CLOSING LOW FEATURE WILL CREATE INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS DURING THOSE PERIODS SHOULD BE ACROSS THE NEBRASKA PANHANDLE. FRIDAY THROUGH SUNDAY...THE GFS AND EUROPEAN MODELS ARE INDICATING NORTHWEST FLOW CONTINUING OVER THE AREA TO THE EAST OF THE UPPER LEVEL RIDGE AXIS. DISTURBANCES WITHIN THE NORTHWEST FLOW WILL CREATE SURFACE LOWS AND ASSOCIATED WEAK FRONTAL PASSAGES DURING THIS PERIOD...BUT AN OVERALL WARMING TREND TO ABOVE NORMAL TEMPERATURES WILL BE EXPECTED. WILL KEEP PRECIPITATION CHANCES LATE IN THE PERIOD AROUND CLIMATOLOGICAL VALUES FRIDAY AND THEN SLIGHTLY BELOW NORMAL FOR THE WEEKEND. && .AVIATION...MAINLY VFR CONDITIONS EXPECTED THROUGH MONDAY OUTSIDE OF AFTERNOON AND EVENING THUNDERSTORMS WHERE LOCAL AND BRIEF MVFR CONDITIONS POSSIBLE MAINLY FOR LOWER VISIBILITIES. GUSTY AND ERRATIC WINDS ALSO POSSIBLE VCTY ANY THUNDERSTORMS. && .FIRE WEATHER...NO BIG CONCERNS SEEN THROUGH MONDAY AS WINDS AND RHS EXPECTED TO REMAIN OUTSIDE OF CRITICAL LEVELS. SCATTERED THUNDERSTORMS EXPECTED MAINLY EAST OF THE MTNS INTO THIS EVENING AND AGAIN MONDAY AFTERNOON/EVENING. COLD FRONT WILL PASS ACROSS MONDAY NIGHT WITH BREEZY CONDITIONS EXPECTED TUESDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...RE LONG TERM...CARPENTER
Hazardous weather outlook, Jul 12, 10:30 AM MDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1030 AM MDT SUN JUL 12 2009 NEZ001>003-019>021-054-055-WYZ067>070-131130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1030 AM MDT SUN JUL 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF SCATTERED THUNDERSTORMS CAN BE EXPECTED LATER THIS AFTERNOON AND THIS EVENING. WITH A MOIST AND UNSTABLE AIR MASS REMAINING IN PLACE...A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL...STRONG WIND GUSTS NEAR 60 MPH AND HEAVY RAIN. THE STORMS WILL DECREASE LATE IN THE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR AGAIN ON MONDAY WITH A FEW STORMS POSSIBLY BECOMING SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY BY LATE THIS AFTERNOON THROUGH THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059>066-131130- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- 550 AM MDT SUN JUL 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. SEVERE STORMS ARE NOT EXPECTED BUT A FEW OF THE STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS AROUND 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jul 12, 3:35 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 335 PM MDT SUN JUL 12 2009 WYZ069-122230- CHEYENNE FOOTHILLS- 335 PM MDT SUN JUL 12 2009 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 430 PM MDT... AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF WHITAKER...OR 16 MILES NORTH OF CHEYENNE...MOVING EAST AT 10 MPH. SMALL HAIL...BRIEF HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL LARAMIE COUNTY...INCLUDING HWY 85 AT COUNTY ROAD 222. RUBIN
Special weather statement, Jul 12, 3:43 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 343 PM MDT SUN JUL 12 2009 WYZ066-069-122245- CHEYENNE FOOTHILLS-LARAMIE RANGE- 343 PM MDT SUN JUL 12 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ALBANY AND NORTHWESTERN LARAMIE COUNTIES UNTIL 445 PM MDT... AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF IRON MOUNTAIN...OR 20 MILES NORTHEAST OF LARAMIE...MOVING EAST AT 20 MPH. SMALL HAIL...BRIEF HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... IRON MOUNTAIN BY 350 PM MDT. HORSE CREEK BY 400 PM MDT. RUBIN
Special weather statement, Jul 12, 4:28 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 428 PM MDT SUN JUL 12 2009 WYZ064-066>068-122330- GOSHEN-LARAMIE RANGE-NORTH LARAMIE RANGE-PLATTE- 428 PM MDT SUN JUL 12 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ALBANY...SOUTHERN PLATTE AND WESTERN GOSHEN COUNTIES UNTIL 530 PM MDT... AT 427 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BORDEAUX TO 11 MILES EAST OF WHEATLAND RESERVOIR #3...MOVING EAST AT 10 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... BORDEAUX BY 440 PM MDT. I-25 EXIT 70 IS ALSO IN THE PATH OF THESE STORMS. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 66 AND 76. RUBIN
Special weather statement, Jul 12, 4:30 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE CHEYENNE WY 430 PM MDT SUN JUL 12 2009 WYZ064-066>068-122330- GOSHEN-LARAMIE RANGE-NORTH LARAMIE RANGE-PLATTE- 430 PM MDT SUN JUL 12 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ALBANY...SOUTHERN PLATTE AND WESTERN GOSHEN COUNTIES UNTIL 530 PM MDT... AT 427 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BORDEAUX TO 11 MILES EAST OF WHEATLAND RESERVOIR #3...MOVING EAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... BORDEAUX BY 440 PM MDT. I-25 EXIT 70 IS ALSO IN THE PATH OF THESE STORMS. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 66 AND 76. RUBIN
Special weather statement, Jul 12, 4:36 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 436 PM MDT SUN JUL 12 2009 WYZ066-067-069-122330- CHEYENNE FOOTHILLS-LARAMIE RANGE-PLATTE- 436 PM MDT SUN JUL 12 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE AND SOUTHERN PLATTE COUNTIES UNTIL 530 PM MDT... AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAMBERT...OR 28 MILES SOUTH OF WHEATLAND... MOVING EAST AT 20 MPH. PENNY SIZE HAIL...BRIEF HEAVY RAIN AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. MOVE INDOORS WHEN THUNDERSTORMS APPROACH YOU. LIGHTNING CAN EASILY KILL OR INJURE YOU. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN LARAMIE AND SOUTHERN PLATTE COUNTIES...INCLUDING THE TOWN OF LAMBERT. RUBIN
Special weather statement, Jul 12, 4:40 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 440 PM MDT SUN JUL 12 2009 WYZ066-067-122345- LARAMIE RANGE-PLATTE- 440 PM MDT SUN JUL 12 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ALBANY...NORTHWESTERN LARAMIE AND SOUTHWESTERN PLATTE COUNTIES UNTIL 545 PM MDT... AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTH OF BALDY PEAK...OR 29 MILES NORTH OF LARAMIE...MOVING EAST AT 15 MPH. PENNY SIZE HAIL...BRIEF HEAVY RAIN AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... 8 MILES NORTH OF IRON MOUNTAIN BY 535 PM MDT. RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:22 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 57 min |
| Jul 11, 7:41 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 64 min |
| Jul 11, 7:56 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 51 min |
| Jul 11, 8:10 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 65 min |
| Jul 12, 3:50 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 55 min |
| Jul 12, 4:10 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 65 min |
| Jul 12, 4:17 PM MDT | Severe Thunderstorm Warning | CYS | Laramie, Platte | 32 min |
| Jul 12, 5:02 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Goshen, Platte | 58 min |
| Jul 12, 5:23 PM MDT | Areal Flood Advisory | CYS | Albany, Goshen, Platte | 3 hr |
| Jul 12, 5:56 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 42 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.